Discrete & Computational Geometry
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
Main page
About this project
Software
Classifications
Links
Terms of Use

Search papers
Search references

RSS
Current issues
Archive issues
What is RSS






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Discrete Comput. Geom., 2014, Volume 52, Issue 2, Pages 195–220 (Mi dcg3)  

Generalization of Sabitov's theorem to polyhedra of arbitrary dimensions

A. A. Gaifullinabcd

a Moscow State University, Moscow, Russia
b Yaroslavl State University, Yaroslavl’, Russia
c Steklov Mathematical Institute, Gubkina str. 8, Moscow 119991, Russia
d Kharkevich Institute for Information Transmission Problems, Moscow, Russia

Abstract: In 1996 Sabitov proved that the volume $V$ of an arbitrary simplicial polyhedron $P$ in the $3$-dimensional Euclidean space $\mathbb{R}^3$ satisfies a monic (with respect to $V$) polynomial relation $F(V,\ell ) = 0$, where $\ell$ denotes the set of the squares of edge lengths of $P$. In 2011 the author proved the same assertion for polyhedra in $\mathbb{R}^4$. In this paper, we prove that the same result is true in arbitrary dimension $n\geqslant3$. Moreover, we show that this is true not only for simplicial polyhedra, but for all polyhedra with triangular $2$-faces. As a corollary, we obtain the proof in arbitrary dimension of the well-known Bellows Conjecture posed by Connelly in 1978. This conjecture claims that the volume of any flexible polyhedron is constant. Moreover, we obtain the following stronger result. If $P_t$, $ t\in [0, 1]$, is a continuous deformation of a polyhedron such that the combinatorial type of $P_t$ does not change and every $2$-face of $P_t$ remains congruent to the corresponding face of $P_0$, then the volume of $P_t$ is constant. We also obtain non-trivial estimates for the oriented volumes of complex simplicial polyhedra in $\mathbb{C}^n$ from their orthogonal edge lengths.

Funding Agency Grant Number
Russian Foundation for Basic Research 12-01-31444
11-01-00694
Ministry of Education and Science of the Russian Federation MD-4458.2012.1
MD-2969.2014.1
2010-220-01-077
Russian Academy of Sciences - Federal Agency for Scientific Organizations
Dynasty Foundation
The work was partially supported by the Russian Foundation for Basic Research (projects 12-01-31444 and 11-01-00694), by a grant of the President of the Russian Federation (projects MD-4458.2012.1 and MD-2969.2014.1), by a grant of the Government of the Russian Federation (project 2010-220-01-077), by a programme of the Branch of Mathematical Sciences of the Russian Academy of Sciences, and by a grant from Dmitry Zimin’s “Dynasty” foundation.


DOI: https://doi.org/10.1007/s00454-014-9609-2


Bibliographic databases:

Received: 23.12.2012
Accepted:19.06.2014
Language:

Linking options:
  • http://mi.mathnet.ru/eng/dcg3

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:79

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021